Alert archive / Florida / Special Weather Statements in 2014

Special Weather Statement, NWS Miami, FL

August 22, 2014Monroe County, Florida

NWS Miami, FL issued this special weather statement at Aug 22, 2014, 3:25 PM EDT for Monroe County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2014, 3:25 PM EDT (19:25 UTC)
Expired
Aug 22, 2014, 4:15 PM EDT
In force
50 min
Issued by
NWS Miami, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 67 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2014-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2014-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2268 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WWUS82 KMFL 221925
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
325 PM EDT FRI AUG 22 2014
 
FLZ075-222015-
MAINLAND MONROE FL-
325 PM EDT FRI AUG 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAINLAND MONROE ...
 
* UNTIL 415 PM EDT

* AT 325 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 15 MILES SOUTHEAST OF WILDERNESS WATERWAY...OR
  16 MILES NORTHEAST OF NORTHWEST CAPE SABLE...MOVING WEST AT 5 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL MAINLAND
MONROE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

&&

LAT...LON 2543 8104 2543 8114 2547 8116 2547 8115
      2548 8116 2550 8117 2553 8104 2552 8103
      2553 8103 2553 8102 2543 8096 2543 8097
      2542 8098 2542 8101
TIME...MOT...LOC 1925Z 079DEG 5KT 2545 8106 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 2:59 PM EDT, 26 minutes earlier.

Area forecast discussion, Aug 22, 2:59 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
259 PM EDT FRI AUG 22 2014

...DRIER THIS WEEKEND OVER SOUTH FLORIDA...

.SHORT TERM...
RIDGE OF HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL
SHIFT SOUTHWEST INTO THE EASTERN GULF OF MEXICO THIS WEEKEND...AS
A TROUGH OF LOW PRESSURE DEVELOPS IN THE ATLANTIC WATERS. AT THE
SAME TIME...THE TROPICAL DISTURBANCE IS FORECAST BY THE NHC TO
MOVE WEST NORTHWEST TOWARDS THE BAHAMA ISLANDS. THIS WILL ALLOW
FOR THE WIND FLOW OVER SOUTH FLORIDA TO BECOME MORE NORTHEAST AND
ALSO BRING IN DRIER AIR TO SOUTH FLORIDA FROM THE NORTHEAST.
THEREFORE...THE POPS THIS WEEKEND WILL BE BELOW NORMAL FOR THIS
TIME OF YEAR WITH 10 TO 20 PERCENT OVER THE EASTERN AREAS OF
SOUTH FLORIDA INCREASING TO ONLY 30 TO 40 PERCENT OVER THE WEST
COAST METRO AREAS OF SOUTH FLORIDA.

TEMPERATURES THIS WEEKEND WILL ALSO BE ABOVE AVERAGE OVER SOUTH
FLORIDA. HIGHS WILL BE IN THE LOWER TO MID 90S OVER THE METRO
AREAS AND MID TO UPPER 90S OVER THE INTERIOR AREAS...AS THE HEAT
INDICES WILL BE 100 TO 105 OVER THE METRO AREAS TO 105 TO 109 OVER
THE INTERIOR AREAS. LOWS WILL BE AROUND 80 OVER THE METRO AREAS
AND MID TO UPPER 70S OVER THE INTERIOR AREAS.

.LONG TERM...
THE LONG RANGE MODELS ARE SHOWING THAT THE TROUGH OF LOW PRESSURE
OVER THE MID ATLANTIC STATES WILL PICK UP THE TROPICAL DISTURBANCE
OVER THE BAHAMAS THIS WEEKEND AND MOVE IT TO THE NORTHEAST. THIS
WILL ALLOW FOR THE HIGH TO BUILD BACK INTO THE FLORIDA PENINSULA
EARLY NEXT WEEK ALONG ALLOW FOR THE STEERING FLOW TO BECOME MORE
EASTERLY BRINGING BACK SOME OF THE TROPICAL MOISTURE. SO WILL
CONTINUE THE SCATTERED POPS OVER SOUTH FLORIDA WITH THE BEST
COVERAGE OVER THE WESTERN AREAS EACH DAY EARLY NEXT WEEK.

&&

.MARINE...
NORTHEAST WINDS WILL REMAIN AT 10 KNOTS OR LESS OVER SOUTH
FLORIDA WATERS THIS WEEKEND BEFORE SWINGING TO A EASTERLY
DIRECTION EARLY NEXT WEEK. THIS WILL KEEP THE SEAS AT 2 FEET OR
LESS IN BOTH THE ATLANTIC AND GULF WATERS OF SOUTH FLORIDA THIS
WEEKEND INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  93  78  93 /  10  10  10  10
FORT LAUDERDALE  80  93  81  93 /  10  10  10  10
MIAMI            80  94  80  94 /  10  10  10  10
NAPLES           77  94  77  94 /  30  30  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...84/AK
LONG TERM....54/BNB
Hazardous weather outlook, Aug 22, 6:54 AM EDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
654 AM EDT FRI AUG 22 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
222300-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
654 AM EDT FRI AUG 22 2014

...SCATTERED THUNDERSTORMS THIS AFTERNOON ESPECIALLY INTERIOR...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE
FORECAST MAINLY ACROSS THE INTERIOR AND GULF COAST. THE MAIN
THREATS WILL BE FREQUENT LIGHTNING, GUSTY WINDS, AND LOCALLY HEAVY
RAINFALL.

WIND: LOCALIZED GUSTY WINDS OF 40-50 MPH WILL BE POSSIBLE IN THE
STRONGEST THUNDERSTORMS ACROSS INTERIOR AND WESTERN PORTIONS OF
SOUTH FLORIDA.

TEMPERATURES: MAXIMUM HEAT INDEX VALUES WILL BE 100 TO 104 DEGREES
ACROSS SOUTH FLORIDA.

WATERSPOUTS: WATERSPOUTS ARE POSSIBLE OVER THE ATLANTIC WATERS,
MAINLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF RIP CURRENTS FOR THE ATLANTIC WATERS,
ESPECIALLY FOR THE BEACHES OF MIAMI-DADE AND BROWARD.

THUNDERSTORMS ARE POSSIBLE OVER THE WEEKEND, ESPECIALLY OVER THE
INTERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 22, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
325 PM EDT FRI AUG 22 2014

FLZ075-222015-
MAINLAND MONROE FL-
325 PM EDT FRI AUG 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAINLAND MONROE ...

* UNTIL 415 PM EDT

* AT 325 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 15 MILES SOUTHEAST OF WILDERNESS WATERWAY...OR
  16 MILES NORTHEAST OF NORTHWEST CAPE SABLE...MOVING WEST AT 5 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL MAINLAND
MONROE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

&&

LAT...LON 2543 8104 2543 8114 2547 8116 2547 8115
      2548 8116 2550 8117 2553 8104 2552 8103
      2553 8103 2553 8102 2543 8096 2543 8097
      2542 8098 2542 8101
TIME...MOT...LOC 1925Z 079DEG 5KT 2545 8106

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:29 PM EDTSpecial Weather StatementMFLCollier46 min
Aug 22, 5:44 PM EDTSpecial Weather StatementMFLCollier31 min
Aug 22, 6:21 PM EDTSpecial Weather StatementMFLCollier24 min

Nearby

Special Weather Statements in Florida, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.